Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 48, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 2, 2015, 2:49 PM EDT for 4 counties in Tennessee. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2015, 2:49 PM EDT (18:49 UTC)
- Expired
- Jun 2, 2015, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bradley County, TN, Hamilton County, TN, McMinn County, TN, Meigs County, TN
The radar
The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 3:00 PM EDT | HAIL 1 | 5 Sse Birchwood, TN | NICKEL TO QUARTER SIZED HAIL REPORTED BY PUBLIC AT GEORGETOWN POST OFFICE. HAIL WAS LARGE ENOUGH TO DAMAGE VEHICLES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
329
WUUS54 KMRX 021849
SVRMRX
TNC011-065-107-121-021930-
/O.NEW.KMRX.SV.W.0048.150602T1849Z-150602T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
249 PM EDT TUE JUN 2 2015
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BRADLEY COUNTY IN EAST TENNESSEE...
SOUTHWESTERN MCMINN COUNTY IN EAST TENNESSEE...
SOUTHWESTERN MEIGS COUNTY IN EAST TENNESSEE...
NORTHEASTERN HAMILTON COUNTY IN EAST TENNESSEE...
* UNTIL 330 PM EDT
* AT 248 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES
NORTHEAST OF SODDY-DAISY...OR 11 MILES SOUTH OF DAYTON...MOVING
EAST AT 10 TO 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLEVELAND...SODDY-DAISY...CHARLESTON...EAST CLEVELAND...SHADY
GROVE...HOPEWELL...BIG SPRING...TASSO...BIRCHWOOD...HILLSVIEW...
SALE CREEK AND RICEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3526 8515 3543 8509 3543 8507 3544 8506
3541 8501 3544 8498 3546 8499 3547 8498
3544 8494 3544 8491 3546 8490 3547 8490
3542 8470 3515 8483
TIME...MOT...LOC 1848Z 290DEG 8KT 3533 8503
HAIL...1.00IN
WIND...60MPH
$$
TG2 follow-up statements
490
WWUS54 KMRX 021905
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 PM EDT TUE JUN 2 2015
TNC107-121-021914-
/O.CAN.KMRX.SV.W.0048.000000T0000Z-150602T1930Z/
MCMINN TN-MEIGS TN-
305 PM EDT TUE JUN 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCMINN AND
SOUTHWESTERN MEIGS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3526 8515 3543 8509 3544 8506 3541 8502
3538 8503 3537 8502 3538 8500 3536 8497
3531 8497 3530 8494 3529 8492 3536 8487
3533 8482 3533 8481 3531 8477 3515 8483
TIME...MOT...LOC 1904Z 306DEG 8KT 3529 8502
$$
TNC011-065-021930-
/O.CON.KMRX.SV.W.0048.000000T0000Z-150602T1930Z/
BRADLEY TN-HAMILTON TN-
305 PM EDT TUE JUN 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHWESTERN BRADLEY AND NORTHEASTERN HAMILTON COUNTIES...
AT 304 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
SODDY-DAISY...OR 11 MILES NORTHWEST OF CLEVELAND...MOVING SOUTHEAST
AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...SODDY-DAISY...EAST CLEVELAND...SHADY GROVE...HOPEWELL...
TASSO...BIRCHWOOD AND SALE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3526 8515 3543 8509 3544 8506 3541 8502
3538 8503 3537 8502 3538 8500 3536 8497
3531 8497 3530 8494 3529 8492 3536 8487
3533 8482 3533 8481 3531 8477 3515 8483
TIME...MOT...LOC 1904Z 306DEG 8KT 3529 8502
HAIL...1.00IN
WIND...60MPH
$$
TG751
WWUS54 KMRX 021922
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
322 PM EDT TUE JUN 2 2015
TNC011-065-021931-
/O.EXP.KMRX.SV.W.0048.000000T0000Z-150602T1930Z/
BRADLEY TN-HAMILTON TN-
322 PM EDT TUE JUN 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BRADLEY AND
NORTHEASTERN HAMILTON COUNTIES WILL EXPIRE AT 330 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3526 8515 3543 8509 3544 8506 3541 8502
3538 8503 3537 8502 3538 8500 3536 8497
3531 8497 3530 8494 3529 8492 3536 8487
3533 8482 3533 8481 3531 8477 3515 8483
TIME...MOT...LOC 1918Z 290DEG 8KT 3529 8502
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:25 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 2, 1:25 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 125 PM EDT TUE JUN 2 2015 .AVIATION...SCATTERED SHOWERS AND A FEW ISOLATED THUNDERSTORMS ACROSS THE AREA. OPTED FOR VCSH INSTEAD OF VCTS DUE TO LIMITED LIGHTNING ACTIVITY AT THE PRESENT TIME...THOUGH A VCTS ISN'T OUT OF THE QUESTION. MAINLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD WITH SCATTERED SHOWERS AND STORMS DIMINISHING THROUGH THE EVENING. MVFR AND IFR FOG LOOKS PROBABLE AT TRI TOWARD EARLY MORNING...THEN CLEARING TO VFR BY LATE MORNING. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SR
Hazardous weather outlook, Jun 2, 4:21 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 421 AM EDT TUE JUN 2 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-030830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 421 AM EDT TUE JUN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ...STRONG TO ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... A FEW STRONG TO ISOLATED SEVERE STORMS ARE AGAIN POSSIBLE TODAY AS AN UPPER LOW PRESSURE AREA APPROACHES FROM THE WEST AND A WEAK FRONTAL BOUNDARY REMAINS NEAR THE SOUTHERN APPALACHIANS. STRONG GUSTY WINDS AND HEAVY RAINFALL WITH THESE STORMS MAY AGAIN CAUSE ISOLATED WIND DAMAGE AND LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A SERIES OF UPPER LEVEL DISTURBANCES AND CONTINUED MOIST AND UNSTABLE AIR-MASS WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. A RISK OF LOCALLY HEAVY RAINFALL WILL EXIST WITH THIS SYSTEM DUE TO THE MOISTURE RICH ENVIRONMENT THAT WILL BE IN PLACE ACROSS THE REGION. SOME MINOR FLOODING CONCERNS CAN BE EXPECTED IN AREAS THAT RECEIVE PROLONGED RAINFALL FROM MORE THAN ONE ROUND OF SHOWERS AND THUNDERSTORMS. ISOLATED STRONG GUSTY WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TD/DH
In the hours before
Special weather statement, Jun 2, 12:36 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1236 PM EDT TUE JUN 2 2015
TNZ016-021715-
HAWKINS TN-
1236 PM EDT TUE JUN 2 2015
SIGNIFICANT WEATHER ADVISORY FOR HAWKINS COUNTY UNTIL 115 PM EDT...
AT 1236 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ROGERSVILLE...MOVING NORTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROGERSVILLE...BULLS GAP...ST. CLAIR...KEPLER...KLONDIKE AND MCCLOUD.
LAT...LON 3654 8301 3637 8284 3633 8293 3633 8294
3632 8296 3626 8309 3634 8316 3634 8317
3639 8321
TIME...MOT...LOC 1636Z 231DEG 10KT 3638 8308
SRSpecial weather statement, Jun 2, 1:33 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 133 PM EDT TUE JUN 2 2015 TNZ016-042-021815- HAWKINS TN-NORTHWEST GREENE TN- 133 PM EDT TUE JUN 2 2015 SIGNIFICANT WEATHER ADVISORY FOR HAWKINS...AND NORTHWEST GREENE COUNTIES UNTIL 215 PM EDT... AT 132 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF SURGOINSVILLE...OR 7 MILES EAST OF ROGERSVILLE... MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SURGOINSVILLE...BAILEYTON...KEPLER AND JEAROLDSTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3631 8290 3638 8296 3653 8283 3635 8267 TIME...MOT...LOC 1732Z 231DEG 10KT 3637 8288 DGS
Local storm report, Jun 2, 1:47 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
147 PM EDT TUE JUN 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL SURGOINSVILLE 36.47N 82.86W
06/02/2015 E0.50 INCH HAWKINS TN TRAINED SPOTTER
HAIL UP TO DIME SIZE.
&&
TGLocal storm report, Jun 2, 2:28 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
228 PM EDT TUE JUN 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL 8 ENE ROGERSVILLE 36.45N 82.87W
06/02/2015 E0.88 INCH HAWKINS TN TRAINED SPOTTER
PENNY TO NICKEL SIZED HAIL. ALSO HEAVY RAIN 0.50 INCH IN
20 MINUTES.
&&
TGSpecial weather statement, Jun 2, 2:29 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
229 PM EDT TUE JUN 2 2015
VAZ005-021915-
SCOTT VA-
229 PM EDT TUE JUN 2 2015
SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY UNTIL 315 PM EDT...
AT 229 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GATE CITY...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GATE CITY...WEBER CITY...MOUNT CARMEL...NICKELSVILLE...CLINCHPORT AND
FORT BLACKMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3674 8235 3659 8258 3659 8266 3665 8279
3688 8263
TIME...MOT...LOC 1827Z 217DEG 17KT 3663 8268
DGSLocal storm report, Jun 2, 2:41 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
241 PM EDT TUE JUN 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL CHURCH HILL 36.53N 82.71W
06/02/2015 E0.75 INCH HAWKINS TN TRAINED SPOTTER
&&
TGThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:46 PM EDT | Special Weather Statement | MRX | Bradley, McMinn | 44 min |
| Jun 1, 10:08 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn, Meigs | 3 hr |
| Jun 1, 10:29 PM EDT | Special Weather Statement | MRX | McMinn | 46 min |
| Jun 1, 10:33 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 27 min |
| Jun 1, 11:00 PM EDT | Special Weather Statement | MRX | Monroe | 45 min |
| Jun 2, 12:36 PM EDT | Special Weather Statement | MRX | Hawkins | 39 min |
| Jun 2, 1:33 PM EDT | Special Weather Statement | MRX | Hawkins | 42 min |
| Jun 2, 1:53 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 37 min |
| Jun 2, 2:51 PM EDT | Special Weather Statement | MRX | Sullivan | 39 min |
| Jun 2, 3:00 PM EDT | Areal Flood Advisory | MRX | Sullivan | 2 hr |
| Jun 2, 3:59 PM EDT | Special Weather Statement | MRX | Bradley | 46 min |
| Jun 2, 4:23 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton | 3 hr |
| Jun 2, 4:26 PM EDT | Special Weather Statement | MRX | Sevier | 49 min |
| Jun 2, 4:51 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Jefferson, Knox, Sevier | 39 min |
| Jun 2, 5:01 PM EDT | Areal Flood Advisory | MRX | Blount, Sevier | 3 hr |
| Jun 2, 5:22 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 53 min |
| Jun 2, 5:53 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson | 34 min |
| Jun 2, 6:13 PM EDT | Flash Flood Warning | MRX | Blount, Sevier | 3 hr |
| Jun 2, 6:14 PM EDT | Special Weather Statement | MRX | Cocke | 31 min |
| Jun 2, 6:34 PM EDT | Special Weather Statement | MRX | Blount | 41 min |
| Jun 2, 7:24 PM EDT | Special Weather Statement | MRX | Knox | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.